Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 162, NWS Morristown, TN

July 30, 2000Monroe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2000, 1:05 PM EDT for Monroe County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 2000, 1:05 PM EDT (17:05 UTC)
Expired
Jul 30, 2000, 1:30 PM EDT
In force
25 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Monroe County, TN

What was reported inside it

TimeReportWhereRemark
Jul 30, 1:20 PM EDTThunderstorm WindVonore, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WUUS54 KMRX 301705
SVRMRX
TNC123-301730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN EASTERN TENNESSEE

* UNTIL 130 PM EDT

* AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR TELLICO PLAINS...OR 12 MILES SOUTHEAST OF
  MADISONVILLE...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TARIFFVILLE AROUND 120 PM EDT
  CITICO BEACH AROUND 125 PM EDT
  VONORE AROUND 130 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

STAY AWAY FROM WINDOWS.

$$

GH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:20 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 30, 10:20 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1020 AM EDT SUN JUL 30 2000

A FEW ITEMS TO CONSIDER FOR MORNING UPDATE.  GOOD COVERAGE ALREADY
NOTED IN WRN MOST PARTS OF FORECAST AREA...BUT THIS ACTIVITY IS
MOVING ALMOST DUE NORTH (DUE TO DEEP SOUTHERLY FLOW AHEAD OF UPPER
LEVEL TROF).  THESE SHRA/TSRA WILL LIKELY BE OUT OF THE AREA BEFORE
THE AFTERNOON...SO NO NEED TO INCREASE POPS FOR THOSE AREAS.  WILL
BE WAITING FOR NEW DEVELOPMENT...WHICH SHOULD BE NO PROBLEM FOR
UPSLOPE AREAS...EVEN GIVEN POSSIBILITY OF LESS INSTABILITY TODAY
DUE TO INCREASED CLOUD COVER.  ONE AREA WHICH I MAY ACTUALLY LOWER
POPS FOR THE AFTERNOON WILL BE THE FAR NE ZONES (TRI/SWRN VA) SINCE
LOW LEVEL SOUTHERLY FLOW WILL PRODUCE WEAK DOWNSLOPE AS NOTED IN
MESO-ETA 952-850 MB OMEGA FIELDS.  TRI AIRPORT MEASURED ABSOLUTELY
NO PCPN YESTERDAY.

OTHERWISE...NOT SURE HOW MUCH CLEARING OCCURS TODAY GIVEN THE MOIST
AIRMASS (12Z BNA SOUNDING NEARLY 2 INCHES PRECIPITABLE WATER)...SO
MIGHT GO MOSTLY CLOUDY OR VARIABLY CLOUDY AT BEST...AND CHECK MAX
TEMP FORECASTS.  SEVERE THREAT TODAY MAY BE MAINLY DAMAGING WINDS AS
FREEZING AND WET BULB ZERO LEVELS REMAIN ON THE HIGH SIDE...WHILE
WINDS ALOFT ARE STRONGER.  CERTAINLY LOOKS WET FOR TONIGHT MOST OF
FORECAST AREA...WITH SOME LOCALLY HEAVY RAINS POSSIBLE IN UPSLOPE
LOCATIONS.  CATEGORICAL POPS MAY BE JUSTIFIED...BUT WILL CONSIDER
THIS IN AFTERNOON PACKAGE.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:02 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox43 min
Jul 29, 8:49 PM EDTSevere Thunderstorm WarningMRXUnion41 min
Jul 29, 9:12 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson48 min
Jul 29, 9:20 PM EDTSevere Thunderstorm WarningMRXClaiborne40 min
Jul 29, 9:21 PM EDTSevere Thunderstorm WarningMRXHamblen39 min
Jul 29, 9:45 PM EDTSevere Thunderstorm WarningMRXHancock45 min
Jul 30, 1:27 PM EDTSevere Thunderstorm WarningMRXSevier33 min
Jul 30, 1:44 PM EDTSevere Thunderstorm WarningMRXBlount46 min
Jul 30, 1:46 PM EDTSevere Thunderstorm WarningMRXJefferson29 min
Jul 30, 5:24 PM EDTSevere Thunderstorm WarningMRXHamilton51 min
Jul 30, 6:35 PM EDTSevere Thunderstorm WarningMRXMcMinn40 min
Jul 30, 7:01 PM EDTSevere Thunderstorm WarningMRXBledsoe, Meigs, Rhea29 min
Jul 30, 7:33 PM EDTSevere Thunderstorm WarningMRXRhea22 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.